Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

April 23, 2021Foard County, Texas

NWS Norman, OK issued this special weather statement at Apr 23, 2021, 4:52 PM CDT for Foard County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2021, 4:52 PM CDT (21:52 UTC)
Expired
Apr 23, 2021, 5:30 PM CDT
In force
38 min
Issued by
NWS Norman, OK

County Foard County, TX

The radar

The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 5:34 PM CDTHAIL 28 N Truscott, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1968 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WWUS84 KOUN 232152
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
452 PM CDT Fri Apr 23 2021
 
TXZ084-087-232230-
Foard TX-Knox TX-
452 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Foard and
northwestern Knox Counties Until 530 PM CDT...

AT 449 PM CDT, a strong thunderstorm was located 11 miles east of
Chalk, moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 40 MPH...

LAT...LON 3391 10005 3400 9983 3376 9968 3371 9999
      3383 10000 3385 10005
TIME...MOT...LOC 2149Z 249DEG 25KT 3381 10004 

$$

Ware

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 2:01 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 23, 2:01 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
201 PM CDT Fri Apr 23 2021

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 1032 AM CDT Fri Apr 23 2021

The upper trough is currently tracking across CO/NM and the
surface low continues to develop over the TX panhandle. Low-
level moisture will continue to advect into our area through
this evening. Latest mesoanalysis data shows steep lapse rates in
place and increasing MUCAPE indicates destabilization is
underway over western/southern Oklahoma and north TX. Increased
POPs for 18Z Friday through 06Z Saturday, as CAMS suggest
widespread convection across portions of western north Texas and
southern Oklahoma around mid- day. Some of these storms may be
strong to severe.

The surface low is prog'd to track southeast along the Red River
and strong to severe thunderstorms are likely to develop over
southwest Oklahoma by early evening. CAMS suggest storms will grow
upscale along the front with perhaps a bowing segment as it moves
through south-central Oklahoma later this evening. Very large
hail, damaging winds, and an isolated tornado are possible.

Thompson

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 159 PM CDT Fri Apr 23 2021

The upper trough is currently tracking across CO/NM and the
surface low continues to develop over the TX panhandle. Low-
level moisture will continue to advect into our area through
this evening. Latest mesoanalysis data shows steep lapse rates in
place and increasing MUCAPE indicates destabilization is
underway over western/southern Oklahoma and north TX. Increased
POPs for 18Z Friday through 06Z Saturday, as CAMS suggest
widespread convection across portions of western north Texas and
southern Oklahoma around mid- day. Some of these storms may be
strong to severe.

The surface low is prog'd to track southeast along the Red River
and strong to severe thunderstorms are likely to develop over
southwest Oklahoma by early evening. CAMS suggest storms will grow
upscale along the front with perhaps a bowing segment as it moves
through south-central Oklahoma later this evening. Very large
hail, damaging winds, and an isolated tornado are possible.

Thompson

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 159 PM CDT Fri Apr 23 2021

Gusty winds Saturday morning behind the front will decrease through
the day as the surface ridge quickly builds over the area. The
airmass behind the front will not offer much change in temperatures,
as highs reach near 70 to the mid 70s across southwest OK by
Saturday afternoon. As the surface high slides eastward and upper
ridging builds overhead temperatures will warm further Sunday. Lee
cyclogenesis east of the Rockies will tighten the pressure gradient
over the area during the day, which will lead to a period of gusty
south winds, especially across western OK. This will increase fire
weather concerns on Sunday across extreme western portions of the
area to the west of a dryline, with similar conditions possible
Monday and Tuesday (depending on dryline positioning this may end up
confined to the TX/OK panhandles).

A deep trough approaches by Tuesday, with models continuing to
disagree on timing and amplitude of the trough. Moisture return no
longer looks to be a question as models advertise now agree on a
deeper, slower trough with more meridional flow. There are still so
me timing differences, however, with the GFS faster and further east
with the dryline on Tuesday (central OK) and the ECM slower and
further west (western OK or the TX panhandle). Given such a deep
trough the slower solution seems more likely (and appears to be the
trend in the models the last few days). The slowing of the trough
may linger the severe risk into Wednesday for at least eastern
portions of the area and may also increase the risk for flooding
concerns. Bottom line, the ingredients still appear favorable for
severe weather in our area Tuesday (and perhaps Wednesday as well),
but details still remain unclear on exactly where and when the
greatest threat will occur.

The front should clear the area by Wednesday night, but the upper
trough will linger overhead through the end of the week. This should
keep temperatures cooler than average to end the week with dry
conditions.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1148 AM CDT Fri Apr 23 2021

IFR/MVFR conditions are expected to continue through the overnight
hours. Latest radar shows scattered thunderstorms developing over
south-central Oklahoma. Thunderstorms are anticipated to develop
over western north Texas within the next hour or two, with severe
storm threat increasing through the afternoon and evening hours
for most TAF sites. Large hail and damaging wind gusts up to 80
mph are possible this afternoon into tonight.

&&

.UPPER AIR...
Issued at 557 AM CDT Fri Apr 23 2021

Upper air flights are planned for 12Z this morning, 18Z this
afternoon, and 00Z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  52  69  48 /  70  90  10   0
Hobart OK         72  49  72  47 /  60  90   0   0
Wichita Falls TX  75  53  73  49 /  70  70   0   0
Gage OK           68  43  71  48 /  30  40   0   0
Ponca City OK     64  51  69  46 /  90 100  10   0
Durant OK         69  55  73  49 /  90  90  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...01
LONG TERM....08
AVIATION...01
Hazardous weather outlook, Apr 23, 2:30 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
230 PM CDT Fri Apr 23 2021

OKZ004>048-050>052-TXZ083>090-241930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
230 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Severe thunderstorms are expected this afternoon and evening
across Oklahoma and northern Texas. Severe thunderstorms this
afternoon and evening across western north Texas and southwestern
OK may contain hail up to the size of baseballs, damaging wind
gusts around 70 mph, and an isolated tornado are possible.

During the evening hours, thunderstorms are expected to become
more numerous across central and south central Oklahoma. These
storms will mainly pose a risk of large hail and damaging winds.
As storms move east of Interstate 35 this evening, the hail threat
is expected to decrease some, but damaging winds will still be a
concern.

Heavy rainfall and localized flooding are also a concern,
especially across central and southern OK as several rounds of
storms are expected this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Severe thunderstorms will be possible next Tuesday across most of
the region.

.Fire Weather...
Elevated to Near Critical fire weather conditions are possible
across western Oklahoma and western north Texas Sunday through
Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 23, 3:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
347 PM CDT Fri Apr 23 2021

OKZ016-017-232115-
Custer OK-Blaine OK-
347 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR east central Custer and southern
Blaine Counties Until 415 PM CDT...

AT 346 PM CDT, a strong thunderstorm was located 9 miles north of
Hydro, moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3579 9821 3572 9830 3572 9831 3571 9832
      3555 9855 3567 9868 3595 9855
TIME...MOT...LOC 2046Z 219DEG 32KT 3568 9860

TL
Special weather statement, Apr 23, 3:50 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
350 PM CDT Fri Apr 23 2021

OKZ041-046-047-050-051-232115-
Love OK-Carter OK-Johnston OK-Marshall OK-Murray OK-
350 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love...southeastern
Carter...southern Johnston...Marshall and southeastern Murray
Counties Until 415 PM CDT...

AT 346 PM CDT, a strong thunderstorm was located over southeastern
Lake Murray, moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

Locations impacted include...
Ardmore, Madill, Tishomingo, Kingston, Dickson, Mannsville, Ravia,
Milburn, Gene Autry, Overbrook, Fillmore, Lake Murray, Lebanon,
Russett, Willis, Little City, northern Lake Texoma and Oakland.

LAT...LON 3387 9689 3394 9690 3396 9692 3394 9697
      3396 9698 3395 9700 3390 9699 3401 9727
      3438 9696 3426 9641 3411 9655 3411 9659
      3409 9657 3387 9679 3387 9683 3385 9685
TIME...MOT...LOC 2046Z 219DEG 32KT 3404 9706

TL
Special weather statement, Apr 23, 4:18 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
418 PM CDT Fri Apr 23 2021

OKZ046-050-051-232145-
Love OK-Carter OK-Marshall OK-
418 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR Love...southeastern Carter and
west central Marshall Counties Until 445 PM CDT...

AT 414 PM CDT, a strong thunderstorm was located 6 miles west of
Thackerville, moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

Locations impacted include...
Ardmore, Marietta, Lone Grove, Thackerville, Lebanon, Overbrook, Lake
Murray, Burneyville and western Lake Texoma.

LAT...LON 3372 9713 3376 9719 3382 9721 3385 9717
      3392 9721 3386 9726 3389 9731 3385 9733
      3388 9733 3383 9736 3382 9742 3420 9732
      3406 9674 3392 9690 3396 9692 3395 9700
      3389 9698 3384 9704 3385 9709 3382 9705
TIME...MOT...LOC 2114Z 210DEG 46KT 3376 9725

TL
Special weather statement, Apr 23, 4:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
432 PM CDT Fri Apr 23 2021

OKZ012-018-019-232200-
Garfield OK-Kingfisher OK-Logan OK-
432 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Garfield...northern
Kingfisher and northwestern Logan Counties Until 500 PM CDT...

AT 427 PM CDT, a strong thunderstorm was located 5 miles east of
Dover, moving northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Kingfisher, Hennessey, Waukomis, Dover, Drummond, Marshall, Loyal,
Lovell, Bison, Vance Air Force Base, Omega and Lacey.

LAT...LON 3616 9743 3588 9774 3586 9821 3589 9821
      3637 9802
TIME...MOT...LOC 2127Z 205DEG 38KT 3599 9781

TL
Special weather statement, Apr 23, 4:33 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
433 PM CDT Fri Apr 23 2021

OKZ024-025-027>029-232200-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
433 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southwestern
Oklahoma...eastern Canadian...northwestern Cleveland and northwestern
McClain Counties Until 500 PM CDT...

AT 432 PM CDT, a strong thunderstorm was located over Tuttle, moving
northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Oklahoma City, Moore, Midwest City, Del City, El Reno, Newcastle,
Yukon, Bethany, Mustang, Choctaw, Warr Acres, The Village, Tuttle,
Piedmont, Spencer, Nichols Hills, Union City, Minco, Valley Brook and
Amber.

LAT...LON 3510 9775 3521 9800 3568 9790 3547 9731
TIME...MOT...LOC 2132Z 208DEG 41KT 3530 9776

JP
Special weather statement, Apr 23, 4:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
452 PM CDT Fri Apr 23 2021

TXZ084-087-232230-
Foard TX-Knox TX-
452 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Foard and
northwestern Knox Counties Until 530 PM CDT...

AT 449 PM CDT, a strong thunderstorm was located 11 miles east of
Chalk, moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3391 10005 3400 9983 3376 9968 3371 9999
      3383 10000 3385 10005
TIME...MOT...LOC 2149Z 249DEG 25KT 3381 10004

Ware

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 1:21 PM CDTSpecial Weather StatementOUNCotton24 min
Apr 23, 1:23 PM CDTSpecial Weather StatementOUNComanche37 min
Apr 23, 1:45 PM CDTSpecial Weather StatementOUNStephens30 min
Apr 23, 1:49 PM CDTSpecial Weather StatementOUNGrady26 min
Apr 23, 2:18 PM CDTSpecial Weather StatementOUNMcClain27 min
Apr 23, 2:44 PM CDTSpecial Weather StatementOUNJefferson31 min
Apr 23, 2:46 PM CDTSpecial Weather StatementOUNMcClain29 min
Apr 23, 3:05 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Murray, Stephens40 min
Apr 23, 3:21 PM CDTSpecial Weather StatementOUNLove24 min
Apr 23, 3:47 PM CDTSpecial Weather StatementOUNGarvin, McClain28 min
Apr 23, 3:47 PM CDTSpecial Weather StatementOUNBlaine28 min
Apr 23, 3:50 PM CDTSpecial Weather StatementOUNMarshall25 min
Apr 23, 4:18 PM CDTSpecial Weather StatementOUNLove27 min
Apr 23, 4:30 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall45 min
Apr 23, 4:32 PM CDTSpecial Weather StatementOUNKingfisher28 min
Apr 23, 4:33 PM CDTSpecial Weather StatementOUNOklahoma27 min
Apr 23, 4:42 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady, Oklahoma33 min
Apr 23, 5:03 PM CDTSpecial Weather StatementOUNNoble27 min
Apr 23, 5:14 PM CDTSpecial Weather StatementOUNLogan31 min
Apr 23, 5:59 PM CDTSpecial Weather StatementOUNGarfield31 min
Apr 23, 6:13 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant47 min
Apr 23, 6:18 PM CDTSpecial Weather StatementOUNGarfield27 min
Apr 23, 6:30 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Kiowa, Tillman45 min
Apr 23, 6:32 PM CDTSpecial Weather StatementOUNHarmon28 min
Apr 23, 6:58 PM CDTSpecial Weather StatementOUNGrant32 min
Apr 23, 1:58 PM CDTSpecial Weather StatementOUNClay47 min
Apr 23, 4:44 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman46 min
Apr 23, 5:17 PM CDTSevere Thunderstorm WarningOUNFoard, Knox43 min
Apr 23, 5:23 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox52 min
Apr 23, 5:28 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman47 min
Apr 23, 5:40 PM CDTTornado WarningOUNFoard, Hardeman39 min
Apr 23, 5:52 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Wilbarger38 min
Apr 23, 5:59 PM CDTTornado Warning Tornado observedOUNFoard, Hardeman, Wilbarger46 min
Apr 23, 6:08 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita52 min
Apr 23, 6:18 PM CDTTornado Warning Tornado observedConsiderable damage threatOUNFoard, Hardeman, Wilbarger42 min
Apr 23, 6:43 PM CDTTornado Warning Tornado observedOUNWilbarger32 min
Apr 23, 6:57 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita19 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.